Alert archive / California / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 27, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 31, 2012, 12:12 PM PDT for Riverside County, San Bernardino County, California; La Paz County, Arizona. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 12:12 PM PDT (19:12 UTC)
- Expired
- Jul 31, 2012, 1:01 PM PDT
- In force
- 49 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties La Paz County, AZ, Riverside County, CA, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 12:30 PM PDT | TSTM WND DMG | Parker, AZ | POWER LINES DOWN ALONG AZ-95 NORTH AND SOUTH OF PARKER. ALL WASHES RUNNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 7.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS55 KPSR 311912
SVRPSR
AZC012-CAC065-071-312015-
/O.NEW.KPSR.SV.W.0027.120731T1912Z-120731T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1212 PM MST TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
THIS INCLUDES THE CITIES OF...PARKER DAM...EARP...BIG RIVER...
NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF PARKER...
* UNTIL 115 PM MST/115 PM PDT/
* AT 1203 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF PARKER...
AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHEAST OF BUCKSKIN MOUNTAIN PARK BY 1225 PM MST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING AND
EXTREMELY HEAVY RAIN ARE OCCURRING. GET TO SHELTER INSIDE OF A
STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3427 11402 3426 11386 3423 11383 3425 11374
3422 11366 3429 11357 3427 11353 3379 11410
3405 11460 3408 11456 3408 11444 3414 11436
3417 11425 3426 11413 3431 11413
TIME...MOT...LOC 1911Z 216DEG 26KT 3408 11410
$$
MCLANE1 follow-up statement
122
WWUS55 KPSR 312001
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
101 PM MST TUE JUL 31 2012
AZC012-CAC065-071-312009-
/O.CAN.KPSR.SV.W.0027.000000T0000Z-120731T2015Z/
LA PAZ AZ-RIVERSIDE CA-SAN BERNARDINO CA-
101 PM MST TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN
BERNARDINO...NORTHEASTERN RIVERSIDE AND NORTH CENTRAL LA PAZ COUNTIES
IS CANCELLED...
THE THREAT FOR DAMAGING WIND HAS DIMINISHED...HOWEVER HEAVY RAINFALL
IS STILL A THREAT.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3427 11402 3426 11386 3423 11383 3425 11374
3422 11366 3429 11357 3427 11353 3379 11410
3405 11460 3408 11456 3408 11444 3414 11436
3417 11425 3426 11413 3431 11413
TIME...MOT...LOC 1959Z 216DEG 26KT 3436 11385
$$
DEWEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 10:25 AM PDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 31, 10:25 AM PDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1025 AM MST TUE JUL 31 2012 .SYNOPSIS... A NEARLY STATIONARY WEATHER DISTURBANCE OVER THE LOWER COLORADO RIVER VALLEY WILL ALLOW FOR CONTINUED SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST CALIFORNIA AND FAR WESTERN ARIZONA TODAY. ONLY MORE ISOLATED STORMS CAN BE EXPECTED FURTHER TO THE EAST OVER CENTRAL ARIZONA. RAINFALL CHANCES WILL DECREASE ACROSS THE REGION WEDNESDAY THROUGH THE WEEKEND AS HIGH PRESSURE STRENGTHENS OVER THE DESERT SOUTHWEST. BELOW NORMAL HIGH TEMPERATURES TODAY WILL REBOUND TO NEAR AND SLIGHTLY ABOVE AVERAGE VALUES BY THE END OF THE WEEK. && .DISCUSSION... COMPLEX FLOW PATTERN IN PLACE OVER SOUTHWESTERN U.S. AND NORTHWEST MEXICO REGION. THERE IS A SOMEWHAT STATIONARY CYCLONIC REGION CENTERED OVER SOUTHEAST CALIFORNIA WITH AT LEAST A COUPLE OF EMBEDDED CIRCULATIONS. LARGER ANTICYCLONIC REGIONS ARE CENTERED TO THE NORTHWEST AND SOUTH. THERE ARE SMALLER MORE DISTINCT CYCLONIC CIRCULATIONS CENTERED OVER NORTHERN ARIZONA AND WEST-CENTRAL NEW MEXICO. VERY HIGH PRECIPITABLE WATER VALUES...IN EXCESS OF 2 INCHES...LIE OVER SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA AND DECLINE EASTWARD BUT STILL GOOD OVER SOUTH-CENTRAL DESERTS. AFTER A BATCH OF HEAVY RAIN EARLIER THIS MORNING OVER IMPERIAL COUNTY...THE MAIN ACTION HAS BEEN OVER EASTERN RIVERSIDE COUNTY AND JOSHUA TREE NATIONAL PARK. GIVEN THE TROPICAL NATURE OF THE AIRMASS...DUAL-POL RADAR ESTIMATES SHOULD BE BETTER THAN LEGACY ESTIMATES. EVEN THOSE COULD BE UNDERDONE DEPENDING UPON HOW MUCH WARM RAIN/COLLISION COALESCENCE PROCESSES ARE GOING ON. NEEDLESS TO SAY...WILL KEEP FLASH FLOOD WATCH GOING. GOOD NEWS IS THAT THERE SHOULD BE SOME DECLINE IN MOISTURE OVER THAT AREA AS THE DAY BEGINS. NAM MORE AGGRESSIVE THAN THE GFS WITH THAT IDEA. MEANWHILE...STILL ENOUGH MOISTURE OVER SOUTH-CENTRAL ARIZONA FOR STORM ACTIVITY LATER TODAY...BUT AS USUAL THE LOWER DESERTS WILL NEED OUTFLOWS TO TRIGGER NEW STORMS. BEST TERRAIN AREAS OF SOUTHEAST ARIZONA WILL BE LESS ACTIVE DUE TO LESS MOISTURE. MORE LATER. PREVIOUS DISCUSSION... HIGHLY UNCERTAIN FORECAST OVER THE NEXT 36-48 HOURS...AS SEVERAL SYNOPTIC AND MESOSCALE FEATURE INTERACTIONS WILL PREVAIL...NONE OF WHICH ARE BEING HANDLED EVEN REMOTELY ACCURATELY BY ANY COMPUTER MODEL. REGIONAL RADAR LOOPS SHOWS TWO CIRCULATION CENTERS OVER THE LOWER COLORADO RIVER VALLEY (ONE NEAR KNYL AND ANOTHER NORTH NEAR KEED) WHICH SHOULD RECONSOLIDATE INTO A SINGLE QUASI-STATIONARY GYRE NEAR THE CA/NV/AZ BORDER THIS AFTERNOON. A SEPARATE COMPACT PV ANOMALY HAS MADE THE NORTHWARD TURN ON THE WESTERN PERIPHERY OF THE SRN PLAINS SUBTROPICAL RIDGE...NOW HEADING INTO NORTHERN ARIZONA FROM GILA COUNTY (POSSIBLY CONTAINING ITS OWN WEAK MCV). THIS FEATURE ALONG WITH A WELL DEFINED JET SEGMENT HELPED MAINTAIN THUNDERSTORMS ALONG AN AXIS OF NOTABLE 0-3KM MLCAPE THROUGH THE OVERNIGHT HOURS FROM SERN ARIZONA INTO PINAL/GILA COUNTIES. MEANWHILE...THE PLUME OF UNUSUALLY HIGH PWATS (AOA 2.0 INCHES) REMAINS TRAPPED THROUGH SOUTHEAST CALIFORNIA/WRN ARIZONA...WITH DRY AIR ONLY SLOWLY ADVECTING WESTWARD FROM NEW MEXICO. FOCUS FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON WILL PRIMARILY BE ASSOCIATED WITH THE AFOREMENTIONED LOWER COLORADO RIVER CIRCULATION CENTER. GIVEN THE LOW CONFIDENCE IN MODEL FORECASTS...IT IS UNCERTAIN HOW MUCH INSTABILITY CAN BE REALIZED...AND PRECISELY WHERE FORCED DYNAMICAL ASCENT WILL BE MAXIMIZED. MOST INDICATIONS ARE THE BEST MOISTURE FLUX AND QUASI-DEFORMATION AREA WOULD ALIGN TOWARDS FAR SOUTHERN NEVADA THIS AFTERNOON...THOUGH THE DUAL CIRCULATION STRUCTURE MAY END UP PULLING THE MORE STATIONARY AREAS OF PRECIPITATION FURTHER SOUTH. HAVE TRENDED THE HIGHEST POPS TOWARDS THE MORNING HOURS...EXPECTING SOME LIFTING NORTHWARD OF THE MAIN ECHOES LATER IN THE AFTERNOON. THERE ARE SOME INDICATIONS OF SUBTLE WARMING AND SUBSIDENCE IN THE MIDLEVELS BY LATER THIS MORNING...WHICH WOULD ACT TO LESSEN CONVECTIVE SUSTENANCE. REGARDLESS...GIVEN THE ANTECEDENT PRECIPITATION AND EFFECTIVE WARM RAIN PROCESSES AND POTENTIAL FOR HIGH RAINFALL RATES...HAVE ISSUED A FLASH FLOOD WATCH VALID THROUGH THE AFTERNOON FOR VIRTUALLY ALL OF SOUTHEAST CALIFORNIA. FURTHER TO THE EAST...THERE IS VERY LITTLE IN WV IMAGERY THAT WOULD SUGGEST A DEFINED WAVE OR ENHANCED DIFLUENCE MOVING TOWARDS SOUTHEAST ARIZONA TO SPUR MORE THAN ISOLATED CONVECTION OVER HIGH TERRAIN. ONLY REAL DISCERNIBLE WAVES WERE EITHER HEADED TOWARDS WRN NEW MEXICO OR TRAPPED WELL SOUTH INTO CENTRAL OLD MEXICO. CONCEPTUALLY...THINKING THAT THE SYNOPTIC SCALE SUBSIDENCE TRAILING THE WAVE CURRENTLY LIFTING INTO NORTHERN ARIZONA WILL LIMIT DEVELOPMENT THROUGH MUCH OF THE DAY...AND HAVE KEPT POPS ON THE LOWER SIDE (SUPPORTED BY NUMERICAL GUIDANCE). HAVE REALLY ONLY MADE MINOR COSMETIC CHANGES TO THE FORECAST FOR WEDNESDAY INTO THE WEEKEND. THE STATIONARY COLORADO RIVER VALLEY CIRCULATION WILL CONTINUE TO WEAKEN...GENERALLY LIFTING NORTHEAST WITH TIME...THOUGH NEVER COMPLETELY EXIT THE REGION AS HIGH PRESSURE RETROGRADES WESTWARD. EVEN THE PREVIOUSLY MOIST ECMWF HAS TRENDED TOWARDS THE GFS IN LESSER QPF RESPONSE TO RESIDUAL MOISTURE UNDER WEAK/ABSENT DYNAMICAL FORCING. THUS...HAVE CONTINUED TO GENERALLY LOWER POPS THROUGH THIS PERIOD...ESPECIALLY AT LOWER ELEVATIONS...WHILE BRINGING TEMPERATURES BACK TO AND SLIGHTLY ABOVE AVERAGE LEVELS. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... AN UPPER LEVEL LOW OVER THE LOWER COLORADO RIVER VALLEY WILL KEEP PERIODS OF MID CLOUDS ACROSS SOUTH-CENTRAL ARIZONA THROUGH THE DAY. A DRYING TREND WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS VERY LOW TODAY AND TONIGHT...BUT SHOULD AT LEAST SEE FEW TO SCATTERED DAYTIME CU. WINDS WILL BE LIGHT THROUGH THE PERIOD WITH A WESTERLY DOMINANT DIRECTION. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... THE UPPER LEVEL LOW CENTERED OVER SOUTHEAST CALIFORNIA WILL CONTINUE TO BRING PERIODS OF SHOWERS THROUGH EARLY EVENING...WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON. ANY PROLONGED PERIODS OF RAIN MAY BRING CEILINGS DOWN FOR A BRIEF TIME...POSSIBLY EVEN DOWN TO MVFR AT KIPL WHERE PERSISTENT RAIN HAS FALLEN IN THE VICINITY. SHOULD SEE SOME BREAK IN THE SHOWER ACTIVITY BY THIS EVENING INTO TONIGHT. WINDS THROUGHOUT THE DAY WILL GENERALLY BE LIGHT AND OUT OF THE SOUTH TO SOUTHEAST. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... LOW GRADE MONSOON CONDITIONS ARE EXPECTED THE LATTER HALF OF THE WEEK INTO EARLY NEXT WEEK. SLIGHT CHANCES OF THUNDERSTORMS WILL BE LIMITED TO HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. NEAR NORMAL TEMPERATURES CAN BE EXPECTED. HUMIDITIES WILL TREND DOWNWARD THURSDAY WITH ONLY MINOR FLUCTUATIONS THEREAFTER WITH OVERNIGHT RECOVERY REMAINING GOOD. WINDS WILL FAVOR FAMILIAR WARM SEASON DIURNAL PATTERNS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...FLASH FLOOD WATCH UNTIL 5 PM PDT THIS AFTERNOON CAZ030-032-033. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...AJ/MO AVIATION...KUHLMAN FIRE WEATHER...AJ
Hazardous weather outlook, Jul 31, 5:12 AM PDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 512 AM MST TUE JUL 31 2012 AZZ024-011215- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 512 AM MST TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT OF THUNDERSTORMS WILL CONTINUE OVER HIGH TERRAIN OF GILA COUNTY THROUGH THE END OF THE WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ022-023-027-028-011215- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 512 AM MST TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS EVENING. ANY THUNDERSTORM THAT FORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CAZ030-032-011215- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- 512 AM PDT TUE JUL 31 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM PDT THIS MORNING THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WITH FLOODING OF WASHES AND ROADWAYS... AS WELL AS LIGHTNING AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CAZ033-011215- IMPERIAL COUNTY- 512 AM PDT TUE JUL 31 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED SHOWERS AND THUNDERSTORM WILL CONTINUE THROUGH THIS EVENING. STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WITH FLOODING OF WASHES AND ROADWAYS... AS WELL AS LIGHTNING AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ020-021-025-026-CAZ031-011215- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- 512 AM MST TUE JUL 31 2012 /512 AM PDT TUE JUL 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...AS WELL AS LIGHTNING AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jul 31, 10:29 AM PDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1029 AM MST TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM FLASH FLOOD 2 N DESERT CENTER 33.75N 115.40W
07/31/2012 RIVERSIDE CA TRAINED SPOTTER
KAISER ROAD UNDERWATER. WATER IS THREATENING INTERSTATE
10 IN THE AREA. SPOTTER ID RIE009.
&&
EVENT NUMBER PSR1200207
WATERSSpecial weather statement, Jul 31, 11:06 AM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1106 AM MST TUE JUL 31 2012
AZZ020-021-026-CAZ031-311845-
LA PAZ AZ-YUMA AZ-RIVERSIDE CA-
1106 AM MST TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 1145 AM MST/1145 AM PDT/
AT 1056 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF BLYTHE...MOVING NORTHWEST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
BLYTHE...US HWY 95...KOFA REFUGE...QUARTZSITE...INTERSTATE 10
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3369 11465 3390 11435 3393 11415 3335 11400
3324 11416
TIME...MOT...LOC 1805Z 146DEG 21KT 3365 11447
WATERSLocal storm report, Jul 31, 11:17 AM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1117 AM MST TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 2 WSW EHRENBERG 33.61N 114.52W
07/31/2012 LA PAZ AZ LAW ENFORCEMENT
PARKER SO REPORTS FLOODED HIGHWAY IN EHRENBERG
&&
EVENT NUMBER PSR1200208
WATERSLocal storm report, Jul 31, 11:57 AM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1157 AM MST TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD EHRENBERG 33.62N 114.50W
07/31/2012 LA PAZ AZ LAW ENFORCEMENT
LA PAZ SHERIFF REPORTS FLASH FLOOD OVER MOHAVE RD.
HIGHWAY HAS BEEN CLOSED
&&
EVENT NUMBER PSR1200209
WATERSSpecial weather statement, Jul 31, 12:05 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1205 PM MST TUE JUL 31 2012
AZZ020-021-CAZ031-311945-
LA PAZ AZ-RIVERSIDE CA-
1205 PM MST TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 1245 PM MST/1245 PM PDT/
AT 1156 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF BOUSE...MOVING NORTHWEST AT 10
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
QUARTZSITE...BLYTHE...PARKER...POSTON
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3381 11397 3369 11421 3408 11459 3409 11444
3412 11442 3414 11433 3418 11428 3418 11425
3421 11422
TIME...MOT...LOC 1904Z 153DEG 10KT 3393 11421
WATERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:15 PM PDT | Areal Flood Advisory | PSR | Imperial | 2 hr |
| Jul 30, 7:31 PM PDT | Areal Flood Warning | PSR | Imperial | 15 hr |
| Jul 31, 3:42 AM PDT | Flash Flood Watch | PSR | 15 hr | |
| Jul 31, 4:49 AM PDT | Areal Flood Advisory | PSR | Imperial | 116 min |
| Jul 31, 4:58 AM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Jul 31, 9:02 AM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 3 hr |
| Jul 31, 10:16 AM PDT | Flash Flood Warning | PSR | Imperial, Riverside, San Bernardino | 3 hr |
| Jul 31, 1:28 PM PDT | Areal Flood Advisory | PSR | Imperial, Riverside | 3 hr |
| Jul 31, 1:31 PM PDT | Flash Flood Warning | PSR | San Bernardino | 119 min |
| Jul 31, 3:40 PM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 2 hr |
| Jul 30, 5:12 PM PDT | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Jul 30, 11:26 PM PDT | Special Weather Statement | PSR | Gila | 79 min |
| Jul 31, 12:31 AM PDT | Special Weather Statement | PSR | Gila | 59 min |
| Jul 31, 1:15 AM PDT | Special Weather Statement | PSR | 45 min | |
| Jul 31, 10:47 AM PDT | Areal Flood Advisory | PSR | La Paz, Yuma | 52 min |
| Jul 31, 11:06 AM PDT | Special Weather Statement | PSR | La Paz | 39 min |
| Jul 31, 11:37 AM PDT | Flash Flood Warning | PSR | La Paz, Yuma | 113 min |
| Jul 31, 12:05 PM PDT | Special Weather Statement | PSR | La Paz | 40 min |
| Jul 31, 4:10 PM PDT | Blowing Dust Advisory | PSR | 19 min | |
| Jul 31, 4:29 PM PDT | Dust Storm Warning | PSR | 82 min | |
| Jul 31, 4:48 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 27 min |
Nearby
Severe Thunderstorm Warnings in California, 2012Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.